Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 253, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 8, 2004, 3:57 PM CDT for Nuckolls County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2004, 3:57 PM CDT (20:57 UTC)
- Expired
- Aug 8, 2004, 5:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Nuckolls County, NE
The radar
The Grand Island radar (KUEX), 37 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:15 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 8, 1:15 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 115 PM CDT SUN AUG 8 2004 .DISCUSSION...MAIN CONCERNS OF THE FORECAST WILL BE THUNDERSTORMS EARLY THIS EVENING...POTENTIAL RAIN EVENT TUESDAY...AND TEMPERATURES THROUGHOUT THE PERIOD. LATEST SURFACE ANALYSIS HAD FRONT FROM NORTHEAST NEBRASKA INTO NORTHWEST KANSAS. SURFACE BASED CAPE VALUES OF 2000 TO 2500 J/KG WERE AHEAD OF THE FRONT. WATER VAPOR SATELLITE IMAGERY SHOWED A VERY STRONG UPPER LEVEL LOW ALONG THE NORTH DAKOTA/CANADIAN BORDER MOVING TO THE EAST...ALSO NOTED WAS A BIT OF DRYING ON THE SOUTHWEST SIDE WHICH CORRESPONDED WELL WITH A JET MAX IN THE 12Z UPPER AIR CHARTS AT 500 MB AND 300MB. UPPER LEVEL RIDGE WAS SEEN BUILDING ALONG THE WEST COAST...AS LARGE UPPER LEVEL LOW IN THE NORTHERN PACIFIC SLOWLY RETROGRADED TO THE WEST. MODERATELY UNSTABLE CONDITIONS AND VEERING LOW LEVEL WIND FIELD WILL ALLOW THUNDERSTORMS TO ORGANIZE THIS AFTERNOON INTO EARLY EVENING. THUNDERSTORMS...AND MAY BECOME SEVERE ESPECIALLY IN FAR SOUTHERN NEBRASKA AND NORTHERN KANSAS. THE FRONT WILL CONTINUE TO PUSH SOUTH THIS EVENING...AND STALL OUT ACROSS KANSAS. UPPER LEVEL FLOW IS EXPECTED TO BECOME INCREASINGLY NORTHERLY TUESDAY AND WEDNESDAY AS A LARGE TROUGH IS CARVED OUT OVER THE MIDWEST. MODERATE ISENTROPIC LIFT SEEN ON THE 310K AND 315K SURFACES LATE MONDAY NIGHT INTO TUESDAY. EXTENSIVE CLOUDS AND PRECIPITATION TUESDAY WILL LEAD TO HIGH TEMPERATURES CLOSE TO THE RECORD MINIMUM MAXIMUMS FOR THE DATE. THE NORTHERLY FLOW WILL KEEP TEMPERATURES BELOW TO MUCH BELOW NORMAL FOR WEDNESDAY AND THURSDAY...AND THERE WILL BE A SLOW MODERATION TO THE TEMPERATURES AT THE END OF THE WEEK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && NELSON
Hazardous weather outlook, Aug 8, 2:00 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 200 PM CDT SUN AUG 8 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-091200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 200 PM CDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT MOVING THROUGH SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS WILL BE THE FOCUS OF THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON MOSTLY SOUTH OF A LINE FROM GENEVA TO CAMBRIDGE. THE PRIMARY HAZARDS WILL BE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SHOWERS FOR TUESDAY AND TUESDAY EVENING. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) JCB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:04 AM CDT | Severe Thunderstorm Warning | GID | Greeley | 26 min |
| Aug 8, 4:24 AM CDT | Severe Thunderstorm Warning | GID | Nance | 36 min |
| Aug 8, 4:47 AM CDT | Severe Thunderstorm Warning | GID | Merrick | 43 min |
| Aug 8, 5:15 AM CDT | Severe Thunderstorm Warning | GID | Hamilton | 45 min |
| Aug 8, 5:51 AM CDT | Severe Thunderstorm Warning | GID | York | 24 min |
| Aug 8, 5:39 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 66 min |
| Aug 8, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.